| Model Number |
8888101002HP |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Injury (2348); Foreign Body In Patient (2687); Unintended Radiation Exposure (4565)
| Date of Event |
04/22/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Uf/importer report #: (b)(4).If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, it was stated that the doctor was at bedside placing a catheter into left "subclavian".The doctor had difficulty placing line, and requested second kit which was opened and a second attempt to place line was unsuccessful.Using a guidewire he continued to attempt placement.He removed all equipment and asked for "cxr" chest xray which it possibly appears that part of the first catheter broke off and remains in patient, upon looking at all wires used, one wire looked abnormal as the threading from wire was not intact.Patient was transferred to another hospital for placement of the catheter and after further evaluation of possible wire remains inpatient.
Additional Manufacturer Narrative
Per fda uf/importer report # should be (b)(4), not (b)(4) as was originally reported.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, it was stated that the doctor was at bedside placing a catheter into left "subclavian".The doctor had difficulty placing line, and requested second kit which was opened and a second attempt to place line was unsuccessful.Using a guidewire he continued to attempt placement.He removed all equipment and asked for "cxr" chest xray which it possibly appears that part of the first catheter broke off and remains in patient, upon looking at all wires used, one wire looked abnormal as the threading from wire was not intact.It was mentioned that while removing the guidewire it was observed that the end of wire was coiled.Patient was transferred to another hospital for placement of the catheter and after further evaluation of possible wire remains/retained in patient.The device was not used again to resolve the issue.It was reported that the device was not repaired and used.
Additional Manufacturer Narrative
Event or Problem Description
According to the reporter, it was stated that the doctor was at bedside placing a catheter into left "subclavian".The doctor had difficulty placing line, and requested second kit which was opened and a second attempt to place line was unsuccessful.Using a guidewire he continued to attempt placement.He removed all equipment and asked for "cxr" chest xray which it possibly appears that part of the first catheter broke off and remains in patient and there was no reported retrieval, upon looking at all wires used, one wire looked abnormal as the threading from wire was not intact.It was mentioned that while removing the guidewire it was observed that the end of wire was coiled.Patient was transferred to another hospital for placement of the catheter and after further evaluation of possible wire remains/retained in patient.The device was not used again to resolve the issue.It was reported that the device was not repaired and used.The patient was reported to be stable.